I see the neurologist who is treating me for my Guillain Barre in about
2 weeks. I see my primary care doctor in just a couple of days. I had both OT & PT yesterday. One of the therapists has been at it for 25 years has seen during that time just 4 other Guillain Barre patients besides me. So I asked him if he'd heard of anyone else experience the feeling of drops of water landing on them, and he said No, but added when there is damage to nerves, it did not surprise him, as just about
any weird feeling can happen. That rang true to me, and reminded me of the nerve damage I had after a back surgery 13 years ago.
I was left with a very unpleasant feeling on a maybe 3" x 3" area of skin on my upper left thigh. The first time the weird feeling happened was when I was still in the hospital after the surgery. A nurse was doing something with my IV and suddenly it felt like a needle was being violently scraped against my skin. I shrieked and asked what the heck she was doing. Of course, she was not doing anything near my leg. That feeling happened a few more times in the hospital, sometimes more like someone was torturing me with a broken, very sharp piece of glass, dragging it quickly back and forth on that patch of skin. The feeling is so convincing. I had asked my doctor about
it then and he said that since the surgery was basically at my spinal cord, that odd nerve reactions can occur and should lessen or disappear in time. Since then, 2004, I have experienced the jagged piece of glass scraping my thigh maybe 6 times---usually after a particularly physically stressful day of yard work or kickboxing. So that is likely what's going on here--I have nerve damage so weird feelings will happen, like the drops of water.
I do take an anti-depressant, ever since my breast cancer was diagnosed. That diagnosis pushed me over the edge, compounding the problems I was already dealing with, financially, with my marriage, with my oldest son. And in the last few weeks the dosage was increased.
I am now starting to wonder if I am getting lymphedema, a side effect of the mastectomy, as all my axillary lymph nodes on the left side were removed. I can't get rings to fit, and the medical alert
bracelet I wear on my left arm is tight. However, since I have Guillain Barre, it is also severely effecting my fingers, hands, and to some degree, arms (as well as my legs and feet). I see my oncologist in a couple weeks so I'll discuss lymphedema with her then.
Susie, I went to the inspire website and without joining read around for awhile. Thank God for the Internet and forums so we can learn so much from others' first hand accounts.
Well I have babbled on for quite awhile here! And with how poorly my fingers function, the time and effort to correct my mistakes has worn me out, lol.
Best of health and positive thoughts to all who are reading.
Post Edited (exqualls) : 7/18/2017 2:25:23 PM (GMT-6)